Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 11, NWS Charleston, WV

August 7, 2023Jackson County, Mason County, Wood County, West Virginia; Gallia County, Meigs County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 7, 2023, 1:11 PM EDT for Jackson County, Mason County, Wood County, West Virginia; Gallia County, Meigs County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 1:11 PM EDT (17:11 UTC)
Expired
Aug 7, 2023, 4:25 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Gallia County, OH, Meigs County, OH, Jackson County, WV, Mason County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

828 
WGUS51 KRLX 071711
FFWRLX
OHC053-105-WVC035-053-107-072115-
/O.NEW.KRLX.FF.W.0011.230807T1711Z-230807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
111 PM EDT Mon Aug 7 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Gallia County in southeastern Ohio...
  Northeastern Meigs County in southeastern Ohio...
  North Central Jackson County in northwestern West Virginia...
  Central Wood County in northwestern West Virginia...
  North Central Mason County in western West Virginia...

* Until 515 PM EDT.

* At 111 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1.5 and 2.5 inches of rain have fallen. Additional rainfall 
  amounts of 0.5 to 1 inch are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Parkersburg, Pomeroy, Racine, Rutland, Forked Run State Park, New 
  Haven, Mason, Lubeck, Mineralwells, Middleport, Chester, Syracuse, 
  Hartford City, Cheshire, Reedsville, Belleville, Davisville, 
  Lakin, Walker and Kyger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3911 8204 3927 8137 3930 8133 3930 8127
      3927 8124 3926 8127 3920 8130 3914 8139
      3906 8166 3900 8182 3894 8204 3892 8217
      3898 8222

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

30
2 follow-up statements
714 
WGUS71 KRLX 071933
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
333 PM EDT Mon Aug 7 2023

OHC053-105-WVC035-053-107-072115-
/O.CON.KRLX.FF.W.0011.000000T0000Z-230807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Meigs OH-Jackson WV-Mason WV-Wood WV-
333 PM EDT Mon Aug 7 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT THIS 
AFTERNOON FOR NORTHEASTERN GALLIA, NORTHEASTERN MEIGS, NORTH CENTRAL 
JACKSON, CENTRAL WOOD AND NORTH CENTRAL MASON COUNTIES...

At 333 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms had produced between 1.5 and 2.5 inches of rain. 
Lingering runoff will continue to cause flooding of low lying and 
poor drainage areas.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Pomeroy, Racine, Rutland, Forked Run State Park, Mason, Lubeck, 
Middleport, Chester, Syracuse, Hartford City, Cheshire, and Kyger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3911 8204 3927 8137 3930 8133 3930 8127
      3927 8124 3926 8127 3920 8130 3914 8139
      3906 8166 3900 8182 3894 8204 3892 8217
      3898 8222

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

30
038 
WGUS71 KRLX 072025
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
425 PM EDT Mon Aug 7 2023

OHC053-105-WVC035-053-107-072035-
/O.CAN.KRLX.FF.W.0011.000000T0000Z-230807T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Meigs OH-Jackson WV-Mason WV-Wood WV-
425 PM EDT Mon Aug 7 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GALLIA, 
NORTHEASTERN MEIGS, NORTH CENTRAL JACKSON, CENTRAL WOOD AND NORTH 
CENTRAL MASON COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3911 8204 3927 8137 3930 8133 3930 8127
      3927 8124 3926 8127 3920 8130 3914 8139
      3906 8166 3900 8182 3894 8204 3892 8217
      3898 8222

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:05 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 11:05 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1105 AM EDT Mon Aug 7 2023

.SYNOPSIS...
Strong to severe thunderstorms are possible this afternoon and
evening. Cold front crosses tonight. Turning briefly drier by
the middle of the week, with rain potential returning Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1103 AM Monday...

In coordination with SPC, Tornado Watch 599 has been issued for
the entire area until 6:00 PM Eastern Daylight Time.

As of 934 AM Monday...

The forecast largely remains on track in this morning's update,
and no changes were needed at this time. However, the SPC has
updated the Day 1 Outlook, placing southern and eastern
portions of West Virginia and southwest Virginia in a Moderate
Risk (Level 4 out of 5) for severe weather, mainly due to the
potential for damaging winds. All severe hazards will be
possible today (damaging winds, hail, a tornado or two) with the
timing beginning midday, lasting through the evening hours.

As of 536 AM Monday...

No changes needed to the forecast at this time as it remains on
track. MCV is moving into our Ohio counties currently, gusty
showers and a few rumbles of thunder are likely for the next
bit. This will continue to move NE into northwestern WV, moving
over the Parkerburg area.

As of 335 AM Monday...

Key Points:

  * Enhanced Risk for severe storms exists across all of West
    Virginia, Kentucky, and Virginia Counties, including much of
    Ohio on today.

  * Slight Risk for severe storms exists in Morgan and Perry
    counties, as well as the western portions of Vinton and
    Athens counties in Ohio.

  * Marginal Risk for Excessive Rainfall exists over the entire
    area today.

  * Main threats: Widespread damaging winds, hail, heavy rain,
    and tornadoes.

Overview:

A combination of two distinctive triple-point low pressure
systems will continue to affect the area today. As a result, 2-3
rounds of strong to severe weather are likely throughout the
day. Parameters support damaging winds, hail, heavy rainfall,
and even some tornadoes. Localized water issues could be
possible today.

Guidance is currently split on timing for these systems though
and there is a chance that the first round could disrupt the
afternoon convection if it lingers this morning, thus lessening
the severe threat.

This Morning:

Currently, some training showers and thunderstorms are extended
from the Metro Valley up to the Clarksburg area. The first
triple point is set up north of us keeping the CWA in a broad
warm sector, which is inundating the region with an oppressive
mugginess.

A cold front is stalled to our north and west and a
weakening MCS is latched on to the boundary, moving eastward.
There is noticeable outflow boundary out ahead of this system,
which could be a source for storms to fire along later. Expecting
showers and storms from this system to arrive between 4-5AM.
Heavy rain and lightning are possible with this first round,
though most of these storms should say below severe criteria.
PWATS are currently anywhere from 1.4"-1.9", so will have to
watch hydro for any issues. There is a chance that this first
round could disturb the afternoon convection if it lingers
around through say 8-9 this morning.

The second triple-point system approaches from the northwest
early Monday morning and stalls, while a potent upper level
low/trough approaches from the west. This will be the primary
key that starts and ignites the second round of convection this
afternoon.

This Afternoon:

Multicell clusters are likely to start spawning in the
southwest and western side of the forecast area early this
afternoon as the trough and a LLJ really get cranking.
Parameters are impressive and this setup is almost reminiscent
to something that we would see in the springtime. CAMs are
projecting 2,000+J/KG of CAPE, which is enough to get some
decent updrafts going this afternoon as a potent trough moves
over. There will be no problem getting storms to fire with
higher CAPE and lift/forcing from the strong trough and cold
front.

Wind shear values are the most impressive with 40-60kts
effective being forecasted, which is favorable for supercells
and tornadoes. Low-level wind parameters are concerning with
0-1 SRH ranging anywhere from 100-300 m2/s2 and 0-1 shear
ranging from 30-45kts. It would not take much to get rotation
with cells that fire in this environment, especially paired with
low LCLs(<700 meters) from abundant moisture and high dew
points. The chance for tornadoes is low though compared to other
factors.

Damaging winds will be the main concern, especially with a
crossover winds aloft hauling at 50-80kts and an amplifying
low-level jet overhead. Mixing will be high today and getting
these winds down to the surface will be effortless. PWATS are
progged to be in anywhere from 1.5"-2.5", so localized flash
flooding may be likely in some heavier downpours.

The final round of storms will likely be later in the afternoon
through the early evening as the cold front pushes through and
grapples any remnant convection and molds a QLCS feature.
Widespread damaging winds will result and a spin-up or two in
the line cannot be ruled out, especially closer to the low
center where winds are more backed. Ripples of vorticity and the
LLJ moving through aloft could enhance showers and storms.
Repetitive downpours over the same areas or excessive rainfall
rates could produce more flooding problems.

Temperatures:

Muggy and hot, with lowland highs in the low to mid 80s, the
mountains in the 70s and 80s. Dew points will be oppressive in
the low to mid 70s. More comfortable and quiet weather is on the
way though.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 330 AM Monday...

High pressure and dry air working in on NW'ly breezes should
bring a fairly quick end to any lingering showers by around
midday Tuesday. However, some low or mid clouds may linger along
and just west of the higher terrain through the day. With the
strength of the front and trailing high (for this time of year),
the pressure gradient will likely maintain gusty winds across
the entire area initially, becoming more limited to the higher
terrain by Tuesday evening and night. At this point, do not
anticipate the higher terrain reaching Wind Advisory criteria,
but we could still see gusts over 30kts on the highest ridges
through the day on Tuesday. The dry weather and partly to mostly
clear skies persist through the night and into the midday
portion of Wednesday. Some isolated showers and t-storms may
work into the southwestern most slice of the CWA later Wednesday
afternoon and evening, but it seems more likely that activity
largely holds off until after sunset as the next disturbance
tracks east through the Midwest and Lower Ohio Valley.

Temps look to remain a bit below normal on Tuesday in the wake
of the cold front, with lower elevation highs in the upper 70s
to lower 80s, and the mountains in the 60s to lower 70s. A bit
of a rebound is expected for Wednesday, with highs closer to
normal - low to mid 80s in the lowlands, and upper 60s to
mid-70s in the higher terrain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM Monday...

This next system will push more widespread showers and some
embedded thunderstorms in from the west Wednesday night, with
likely POPs entering the western part of the CWA by around
midnight. The best chance for heavier rain and thunderstorms
looks to be during the day Thursday, as the upper-level trough
and surface front close in on the CWA. As that trough and
surface front slide to the east, shower chances quickly diminish
under upper-level ridging and surface high pressure, both of
which look to be fairly weak. As such, we can expect at least
diurnal shower and t-storm chances for Friday, with the best
chances in the mountains. Most of the long-range guidance shows
another front impacting us sometime over the weekend. However,
timing varies between Friday night and Saturday night, and
there's also not much agreement on strength, either, so for now
POPs are kept under 50% across the area.

As far as temps go, we look to be a fair amount below normal
for Thursday, thanks to the expected widespread clouds and rain,
and the frontal passage. Highs are currently forecast to remain
in the 70s for most of the CWA. Expect a bit of a rebound for
Friday with SW'ly breezes developing under at least partially
clearing skies. The high degree of uncertainty on next weekend's
weather pattern and timing lends itself to significant
uncertainty on the temperature forecast, as well.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 642 AM Monday...

Currently, seeing some training showers and storms up towards
CKB/EKN. TSRA is affecting PKB with MVFR restrictions. This
should exit by ~12Z,with maybe a few remnant showers floating
around up north and to the west.

Mainly VFR conditions can be expected this morning with a SCT to
BKN CU deck, until around ~17-18Z, when storms will start to
fire. Showers and thunderstorms throughout the day could cause
restrictions. A final round may fire along the cold front
passage from ~20-21Z, if the environment isn't corrupted by any
early convection, and it will then push eastward. Some of the
stronger and severe thunderstorms in the afternoon could become
severe with damaging winds, large hail, and possibly tornadoes.

Winds this period pick up from the SW this morning and could be
gusty at times. Opted to put LLWS in the TAF this afternoon
afternoon for sites in the mountains and further north towards
the low pressure center and stronger cold front forcing. HRRR is
forecasting anywhere from 45-60kts of LLWS along the cold front
~20-22Z this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, intensity, and location of
thunderstorms today could vary. Restrictions within these
storms may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR conditions possible in any heavier showers or thunderstorms
into Tuesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/LTC
NEAR TERM...LTC/JMC
SHORT TERM...FK
LONG TERM...FK
AVIATION...LTC
Hazardous weather outlook, Aug 7, 11:01 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1101 AM EDT Mon Aug 7 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-081515-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1101 AM EDT Mon Aug 7 2023

...TORNADO WATCH 599 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 7, 12:20 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
1220 PM EDT Mon Aug 7 2023

OHZ083-085-086-WVZ007-071645-
Jackson OH-Meigs OH-Gallia OH-Mason WV-
1220 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of west central Meigs,
northern Gallia, southeastern Jackson and northwestern Mason Counties
through 1245 PM EDT...

At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Hill, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Point Pleasant, Rio Grande, Gallia, Vinton, Adamsville, Salem Center,
and Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for southeastern
Ohio...and western West Virginia.

&&

LAT...LON 3903 8238 3903 8232 3906 8232 3911 8224
      3886 8208 3882 8255 3893 8255
TIME...MOT...LOC 1620Z 246DEG 18KT 3888 8250

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Aug 7, 12:37 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
1237 PM EDT Mon Aug 7 2023

WVZ008-014>016-071715-
Jackson WV-Roane WV-Kanawha WV-Putnam WV-
1237 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northwestern
Kanawha, east central Putnam, southwestern Roane and southeastern
Jackson Counties through 115 PM EDT...

At 1237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sissonville, or 9 miles northeast of Nitro, moving northeast at 50
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Charleston, Sissonville, Poca, Cross Lanes, Elkview, and Pinch.

This includes the following highways...
 Interstate 79 between mile markers 3 and 15.
 Interstate 77 in West Virginia between mile markers 105 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for central,
western and northwestern West Virginia.

&&

LAT...LON 3839 8176 3853 8185 3868 8152 3842 8137
TIME...MOT...LOC 1637Z 238DEG 43KT 3849 8167

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Local storm report, Aug 7, 12:38 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1238 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Hail             8 W Oak Hill            38.88N 82.71W
08/07/2023  E0.88 inch       Jackson            OH   Emergency Mngr

&&

GW
Local storm report, Aug 7, 12:39 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1239 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     Tstm Wnd Dmg     1 NNW Nitro             38.43N 81.84W
08/07/2023                   Putnam             WV   911 Call Center

            Tree down.

&&

ARB
Local storm report, Aug 7, 12:42 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1242 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Tstm Wnd Dmg     2 NNE Parkersburg       39.29N 81.53W
08/07/2023                   Wood               WV   911 Call Center

            Tree on power lines.

&&

GW
Local storm report, Aug 7, 1:07 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
107 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Hail             5 NNW Lumberport        39.44N 80.38W
08/07/2023  E0.88 inch       Harrison           WV   Trained Spotter

&&

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:41 AM EDTSpecial Weather StatementRLXPleasants, Wood34 min
Aug 7, 6:17 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler28 min
Aug 7, 6:50 AM EDTSpecial Weather StatementRLXDoddridge, Harrison25 min
Aug 7, 7:13 AM EDTSpecial Weather StatementRLXHarrison, Lewis32 min
Aug 7, 7:43 AM EDTSpecial Weather StatementRLXHarrison, Taylor32 min
Aug 7, 8:14 AM EDTSpecial Weather StatementRLXHarrison, Taylor31 min
Aug 7, 10:58 AM EDTSevere Thunderstorm WarningRLXWood47 min
Aug 7, 11:30 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood45 min
Aug 7, 11:34 AM EDTSpecial Weather StatementRLXPutnam26 min
Aug 7, 11:53 AM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler37 min
Aug 7, 11:56 AM EDTSpecial Weather StatementRLXJackson34 min
Aug 7, 12:05 PM EDTTornado WarningRLXWood14 min
Aug 7, 12:16 PM EDTSpecial Weather StatementRLXRoane29 min
Aug 7, 12:29 PM EDTFlash Flood WarningRLXPleasants, Wood4 hr
Aug 7, 12:30 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay, Roane45 min
Aug 7, 12:37 PM EDTSpecial Weather StatementRLXKanawha38 min
Aug 7, 12:41 PM EDTSevere Thunderstorm WarningRLXJackson, Wood34 min
Aug 7, 12:42 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane33 min
Aug 7, 12:48 PM EDTSevere Thunderstorm WarningRLXMason27 min
Aug 7, 12:52 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Ritchie, Tyler38 min
Aug 7, 1:05 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood40 min
Aug 7, 1:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer36 min
Aug 7, 1:18 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler32 min
Aug 7, 1:35 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Webster13 min
Aug 7, 1:43 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster47 min
Aug 7, 1:46 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster29 min
Aug 7, 1:48 PM EDTSpecial Weather StatementRLXCabell27 min
Aug 7, 1:51 PM EDTSpecial Weather StatementRLXDoddridge24 min
Aug 7, 1:54 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler3 hr
Aug 7, 2:00 PM EDTSpecial Weather StatementRLXJackson15 min
Aug 7, 2:00 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Upshur30 min
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam25 min
Aug 7, 2:16 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt, Wood29 min
Aug 7, 2:21 PM EDTSevere Thunderstorm WarningRLXPocahontas24 min
Aug 7, 2:29 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam20 min
Aug 7, 2:39 PM EDTSevere Thunderstorm WarningRLXMason36 min
Aug 7, 2:39 PM EDTSevere Thunderstorm WarningRLXWayne36 min
Aug 7, 2:41 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam20 min
Aug 7, 2:46 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne16 min
Aug 7, 2:49 PM EDTSpecial Weather StatementRLXWirt26 min
Aug 7, 2:56 PM EDTSpecial Weather StatementRLXRandolph34 min
Aug 7, 2:56 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane34 min
Aug 7, 3:11 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie34 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne30 min
Aug 7, 3:19 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Kanawha, Roane26 min
Aug 7, 3:32 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam28 min
Aug 7, 3:48 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne27 min
Aug 7, 3:53 PM EDTSevere Thunderstorm WarningRLXKanawha37 min
Aug 7, 4:04 PM EDTSpecial Weather StatementRLXBraxton41 min
Aug 7, 4:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay36 min
Aug 7, 4:22 PM EDTSpecial Weather StatementRLXUpshur38 min
Aug 7, 4:25 PM EDTSevere Thunderstorm WarningRLXBraxton, Randolph, Upshur, Webster35 min
Aug 7, 5:02 PM EDTSpecial Weather StatementRLXRandolph28 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningRLXMcDowell18 min
Aug 7, 5:20 PM EDTSpecial Weather StatementRLXRaleigh25 min
Aug 7, 7:38 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood52 min
Aug 7, 4:15 AM EDTSpecial Weather StatementRLXJackson, Vinton30 min
Aug 7, 4:42 AM EDTSpecial Weather StatementRLXAthens, Jackson, Vinton33 min
Aug 7, 5:14 AM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan31 min
Aug 7, 10:47 AM EDTSpecial Weather StatementRLXWashington13 min
Aug 7, 12:18 PM EDTSpecial Weather StatementRLXJackson42 min
Aug 7, 12:20 PM EDTSpecial Weather StatementRLXGallia25 min
Aug 7, 1:34 PM EDTSpecial Weather StatementRLXGallia, Jackson, Vinton41 min
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningRLXLawrence25 min
Aug 7, 6:50 PM EDTSpecial Weather StatementRLXAthens, Vinton, Washington40 min

Nearby

Flash Flood Warnings in West Virginia, 2023Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.